To see the accompanying nail art, click here.
Do you remember my second dexa-scan? Well…I got the results in the mail a couple of days and it is not good.
I am still in the normal range for most of my bone density except I am at the cusp of osteoporosis in my lower spine, making me three times more likely to fracture that part of my back. I also have osteopenia in my hips, with a 9% decrease in my left one since my last scan.
The decrease in my bone density is a direct result of the prednisone.
What is happening?
I am in my 20s and I can’t fall. If I do, if my own dog knocks me over, I take a rock-climbing fall, I twist something the wrong way, I can break my spine.
This does not even have to do with the arthritis right now. There are so many other complications running through my head.
I am not scared and sometimes act irrationally because why should I worry? What ever happens will happen and if it is going to happen anyways why shouldn’t I be rash? It will not affect whether I deteriorate or not.
Now I am afraid. If I fracture my spine I could experience nerve damage….I know I will eventually lose my mobility but I never thought I would lose my physical ability.
There are ways around this, I always have options, but I need to find a new dream. My current dreams, though they are slipping further as I lose more of my strength, require me to be physically fit (I want to be a veterinarian and do professional technical theater). I know I am lucky to have my physical ability. I could worsen more quickly, progress much faster but I cannot help but feel stressed about this news.
Now, all I can think about is every time I get pushed around by a dog, every time I trip over my own feet or lose my balance, every time I rock-climb, I risk so much.
I am trying to see the bright side. I know why my back, shoulders and hips hurt so much! I am more informed and can be more careful. And, I am already on preventative medications. Sure, I will never get retrieve what was lost but I can slow the progression.
Hi, my name is Monica and I have RA.